MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VANTA; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. VANTA; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 977006
Medical Device Problem Codes Energy Output Problem (1431); Vibration (1674)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Pain (1994); Shaking/Tremors (2515); Sleep Dysfunction (2517)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B5: event date was asked and unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from patient (pt) regarding an implantable neurostimulator (ins).The reason for call was patient stated that their device was working fine since may and they try to contact manufacturer representative (rep) from phoenix but unable to get a hold of her.Patient mentioned that it was working fine not until recently that they got hospitalized.Patient was in the hospital last week for 3 days due to a heart concern.During the call patient was providing several historical events.Patient mentioned that it might be due to the ambulance their back was twisted and it was not working right.Patient stated that now all of a sudden they have pain and they are not getting any relief.Patient mentioned that they already tried making and adjustment.They also mentioned that making an adjustment on the intensity was difficult for them as they have troubles connecting to their therapy application.Patient stated that they managed to make an adjustment over the weekend and they got it to intensity around 4 and it was fine for them for a while but after a long time it was way too strong for them.Agent assisted patient to access mystim app but they keep getting routed to searching communicator.Patient reset the communicator and attempted to connect but saw searching communicator screen.Patient confirmed seeing green lights on the communicator.Patient tried restarting the handset and checking bluetooth option but s till the same they are still seeing searching communicator screen.Patient made a comment that the other night when they manage to get the device to work, they saw a message that the communicator need to be replaced and the message shows up once.Patient them made a comment that the vibration and shaking increases to that point that it was so bad and it's hurting them.Patient was unable to connect to the therapy application.Patient had difficulty navigating their external devices.A request was sent to repair to replace the communicator.Per additional information received from manufacturer representative (rep).Rep and his colleague has spoken to this patient several times over the last couple days.Patient was waiting for his communicator to arrive, and then needed to get in touch with our patient services team to get it synced.Rep left him a message yesterday to see if he had connected with them and then we can turn his scs down, but they have not heard back.Rep stated that they will update if/when i hear from the patient.Patients rep called in and stated the patient received replacement communicator, but they still just see connecting on the screen and it does not advance after they scan the new communicator serial number.Agent confirmed caller was using correct replacement.Caller stated the patient has a recent disability and bad eyes so they came to help.Caller reset communicator and closed out of apps and tried to reconnect but could not advance after scanning code.Caller then reset handset and tried again but issue persisted.Caller finally toggled bluetooth, airplane mode, and reset communicator again but issue persisted.The issue was not resolved.A request was sent to repair to replace the handset.Patient mentioned they were in an ambulance and was twisted when loaded on the stretcher and they feel like that through off how they need their stimulation settings, so they are having a miserable time sleeping.
 
Event or Problem Description
Manufacturer representative (rep) met with this patient last week.We resynced his communicator, and re-titrated his levels.He says he thinks he slowly turned it up too high.Patient is doing well since then.
 
Additional Manufacturer Narrative
Section b5 event description updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VANTA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24824616
Report Number3004209178-2026-06166
Device Sequence Number18447133
Product Code LGW
UDI-Device Identifier00763000849078
UDI-Public(01)00763000849078(17)270114
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number977006
Device Catalogue Number977006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/26/2026
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale